I am trying to wean myself off Effexor XR. I take 150mg a day. The doctor I have been seeing wanted me to not only take 150mg of Effexor XR, but he wanted to add Wellbutrin 100mg twice a day. I thought this was way too much medication so I did not do this. I have been on 150mg of Effexor XR for about 2 years and feel it is way past time for me to be off of this type of medication. I stopped taking it 4 days ago and thought if I take the Wellbutrin 100mg twice a day for about a week, then reduce it to 75mg for a week, then down to 50mg for another week, 25 mg the following week, then finally removing myself off. Is this ok? So far I have been having these "shock" feelings as I have found described. I want to be med free. Please help!
I was on effexor XR once, same mg. you have to taper...you will have mild withdrawal, mine lasted a couple of weeks...it isn't too bad, just a bit uncomfortable.
I will post more later on the taper.
Okay....I don't know how to tell you to taper off Effexor...your doc should taper you....BUT I can tell you that I tried Effexor years ago and I had the worst w/d symptoms. I thought I was dying....I really think you need to do it under a doctors supervision. I am not trying to scare you but I am being honest. I was dizzy.....sick.....shakey....and I wasn't on it very long. It was HORRIBLE. I didn't wean or anything...I just quit which was stupid. I didn't know I was supposed to taper.
I was thinking of taking celexa now but I don't want to go through w/d ever again.
It is hard to wean off effexor, i took it years ago and had vertigo getting off of them. Take the capsule in half and take half for a week, then a quarter for a week and then a feww pellets. For me I had vertigo for a couple of days.
I too was on effexor and weaned myself off it not fun .Needs to be done slowly and if you only have 150s then you need to see your doc so he cane give you 75s and the i think its 37and a halfs,slowly though unpleasnt stopping it abruptly or too quickly,,,wouldnt advise it.Good luck to you
I am a pharmacy tech. and the pharmacist that I work with recommends that you taper off. The one thing that you never want to do is just abruptly stop taking any medication unless your dr. says other wise. When you go to the pharmacy you will have to get 75mg capsules (since you cannot break the 150 capsule in half) then take that for about a week, then after a week take the 75 every other day for another week and then stop.
Hope this helps and all goes well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.